View Full Version : Lamictal dose


heybabalou
07-25-15, 09:36 PM
I started Lamictal about a month and a half ago. I take 60 mg Adderall XR per day. I also take 40 mg Prozac. I have always had mood swings, irritability and anxiety with the Adderall, especially when it is wearing off. My NP and I thought maybe I have soft bipolar because I have had a lot of symptoms since adolescence. So my NP started me on Lamictal and I have been titrating up. I am now at 100 mg. I noticed, as others do, that when I go up in dosage at first I feel worse-more irritable and labile-and then things smooth out after a few days. I have noticed the Lamictal really does seem to make a difference in just feeling more "level" with the Adderall. The NP said the therapeutic dose is 200 mg and I should gradually go up to that. Not sure, because I am having beneficial effects already. Any advice?

qanda
07-25-15, 11:41 PM
I know it's important to increase the dose slowly. Although very rare, you can get a really severe rash, and going up slowly decreases the chance of that happening.

I was on a bipolar forum for kids where a little girl got the rash, and the pictures of her with the rash were very alarming.

Again, this reaction is super rare, but it is important to increase the dose slowly.

sarahsweets
07-26-15, 06:59 AM
WTH is soft bipolar?

BellaVita
07-26-15, 07:26 AM
WTH is soft bipolar?

Could be similar to what my psychiatrist diagnosed me with, he said "mild bipolar" in reference to bipolar II.

BellaVita
07-26-15, 07:28 AM
Yeah, just go slowly with the dose.

I had to get off Lamictal cuz I had a rare adverse reaction where it put me into a mixed state.

So just be careful.

But glad it is helping you somewhat.

heybabalou
07-31-15, 02:37 AM
Soft bipolar is a term used by Jim Phelps, who wrote "Why am I still depressed?" The thought is that often what we think is unipolar depression is actually bipolar. Bipolar being a spectrum, which is certainly different from the old school view of it. I would probably say that cyclothymia would be the best fit for my diagnosis. With ADHD it can be hell because stimulants help for me, but they also can cause or exacerbate mood swings. The Lamictal seems to level it out. It has been very helpful.